MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 07/17/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #2).An additional emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #1).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch on (b)(6) 2009 and sepramesh ip on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex hernia patch on (b)(6) 2009 and sepramesh ip on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against both the devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2009 - patient was diagnosed with incarcerated supraumbilical ventral hernia thereby underwent open repair with the implant of ventralex mesh (device 1).Per op notes, "a supraumbilical incision was made, a ventralex mesh (device 1) was placed through the fascial defects using prolene sutures." (b)(6) 2010 - patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with the implant of sepramesh ip (device 2).Per op notes, "there was previous mesh (device 1) that was bunched up towards the top half of the previous hernia repair, the mesh was left in situ.A sepramesh ip (device 2) was then placed into the abdomen using prolene sutures." (b)(6) 2015 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent robotic assisted laparoscopic lysis of adhesions.Per op notes, "lysis of dense adhesions, the small bowel was densely attached to the mesh." (b)(6) 2015 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the removal of mesh (device 1 and 2) and implant of ventrio st (device 3).Per op notes, "revealed rolled up mesh, lysis of adhesions was performed.The mesh (device 1 and 2) were removed.A ventrio st (device 3) was placed intra abdominally using sutures.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2010) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ sepramesh ip (device 2).An additional supplemental emdr was submitted to represent the bard/davol ventralex (device 1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11191898
Report Number1213643-2021-00286
Device Sequence Number3940309
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830(17)120328(10)HUUC0967
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2012
Device Catalogue Number5959812
Device Lot NumberHUUC0967
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale